MAUDE Adverse Event Report: CANON MEDICAL SYSTEMS CORPORATION CANON; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

CANON MEDICAL SYSTEMS CORPORATION CANON; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number TUS-AI700/5N
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was also reported that the site has recorded this as a "near-miss incident" in their internal reporting system.Manufacturer is currently investigating into the event.
 
Event or Problem Description
During a pericardiocentesis procedure at (b)(6) regional medical center on (b)(6) 2021, it was reported that psi-30bx transducer started to malfunction and eventually the ultrasound system became unresponsive.The staff performed a hard shut down, resulting in the subsequent boot up to take over 4 minutes to complete.During this time, patient was still in critical stage with the needle still inserted in their chest cavity.After the bootup completed, the customer was able to continue with the procedure successfully with no patient injury occurring.
 
Event or Problem Description
During a pericardiocentesis procedure at phelps county regional medical center on (b)(6) 2021, it was reported that psi-30bx transducer started to malfunction and eventually the ultrasound system became unresponsive.The staff performed a hard shut down, resulting in the subsequent boot up to take over 4 minutes to complete.During this time, patient was still in critical stage with the needle still inserted in their chest cavity.After the bootup completed, the customer was able to continue with the procedure successfully with no patient injury occurring.
 
Additional Manufacturer Narrative
Manufacturer analyzed log files for system to conclude the following: the phenomenon is not a system lock-up but a function restriction by error processing.The error "img_135" occurs because of the rise in temperature within the transducer when leaving a transducer in the same place for an extended period of time.The equipment and transducer is functioning as intended and within specification.Manufacturer confirmed the equipment displayed an error dialog (img_135) and the customer clicked the [ok] button to close the dialog.This error occurs when there is a rise in temperature within the transducer.System log files allows for the detection of the undesirable state by properly displaying the error dialog.Based on system's log file, roughly 40 minutes after the start of use the temperature reached the upper limit of 40 degrees celsius.At the time of error occurence, the equipment displayed the error dialog and restricted some functions by error processing (to avoid low temperature burns).This is an intended reaction.The user restarted the equipment according to the error dialog and then continued to use without any further problems occurring.Log analysis confirms the equipment and transducer is functioning as intended and within specification.

Brand Name
CANON
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
CANON MEDICAL SYSTEMS CORPORATION
1385 shimioshigami
otawara-shi, tochigi 324-8 550
JA  324-8550
Manufacturer (Section G)
CANON MEDICAL SYSTEMS CORPORATION
1385 shimoishigami
otawara-shi, tochigi 324-8 550
JA   324-8550
Manufacturer Contact
paul biggins
2441 michelle drive
tustin, CA 92780
7147307500
MDR Report Key12569068
Report Number2020563-2021-00004
Device Sequence Number16513772
Product Code IYN
UDI-Device Identifier04987670102509
UDI-Public(01)04987670102509
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTUS-AI700/5N
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown